MAUDE Adverse Event Report: BAUSCH + LOMB BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number BLIS-X1
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Macular Edema (1822); Endophthalmitis (1835); Visual Impairment (2138); Vitreous Detachment (2445)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.As a lot number for the device was not provided, the associated device history record was not reviewed.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.
 
Event or Problem Description
It was reported that 6 days after implantation of an intraocular lens (iol) in the right eye (od) the patient presented with clinical findings consistent with acute endophthalmitis accompanied by a decrease in visual acuity from counting fingers at 4 feet to hand motion.The patient was referred the same day to a retina specialist, who performed a culture and administered an intraocular injection.The culture showed no growth.Approximately eight weeks later, the patient underwent a pars plana vitrectomy to address a posterior vitreous detachment (pvd).At the postoperative visit the following day, the retina specialist documented: resolved acute endophthalmitis with structurally stable findings, central retinal vein occlusion with macular edema od, epiretinal membrane in both eyes (ou), resolved pvd od, and pvd left eye (os).In the implanting surgeon's opinion, the most likely cause of the event could not be determined.The most recent recorded visual acuity for the affected eye was no light perception (nlp).The following medications were prescribed for use at home post-operatively: prednisolone 1%: 1 gtt qid x 2 weeks, then tid x 2 weeks (total duration: 1 month), ofloxacin 0.3%: 1 gtt qid x 7 days, ketorolac 0.5%: 1 gtt qid x 2 weeks, then tid x 2 weeks (total duration: 1 month).Medications documented at retina visit on (b)(6) 2026: ciprofloxacin: 0.3% 1 gtt qid od, prednisolone acetate: 1% 1 gtt qid od, systane: 1 gtt bid ou.

Brand Name
BAUSCH + LOMB INJECTOR SYSTEM CARTRIDGE
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrhein CH ¿9 423
SZ   CH ¿9423
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key25550902
Report Number0001313525-2026-00076
Device Sequence Number10762373
Product Code MSS
UDI-Device Identifier00757770520183
UDI-Public(01)00757770520183
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBLIS-X1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA IOL, AMVISC PLUS, BLIS-R1, ALCON BSS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale